Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spanish_cruise

Why am I still a bit oily on Roaccutane?

I have been reading this site for several months after deciding on going on Roaccutane. I'm almost done with month 4 and doing good, still some read marks and blemishes but a lot better. I'm 198 cm and weigh 104kgs I guess that's about 230lbs., and am on 110mg a day. I started off with 70mg. Before starting Roaccutane, my skin was really oily, I had to wash it every 3-4 hours.

Since being on accutane I had NO side effects whatsoever! But this worries me. I don't even have chapped lips and dry skin! Matter of fact, after I wash my face in a few hours the upper half of my face feels a little oily but doesn't get worse and also after washing my face, for about 5 minutes it's shiny and glowing, very odd. My derm says this is very unusual. He told me that there is some people don't get dry skin, but they don't have that bit oiliness either, he is concerned that my acne will come back after the course is over (I'm on a 6 months course btw) but he can't push me higher on the dose since I'm already on my max dose, and thus it probably wouldn't do anything anyway since going up from 70-100-110 didn't make a difference with the oiliness.

And what's funny since being introduced to BP that stuff really dried and peeled off my skin, but after years of use (it was the only thing that ever worked partially) it only gave me minor dryness in the end.

What will happen once I get off tane? Will the oiliness and acne return? I'm so afraid. Please help me. :(

Share this post


Link to post
Share on other sites

110mg/104kg... So that's 1.06mg/kg. Umm, it's probally a medium dose. I've been on 1.2mg/kg. And some 1.8mg/kg, apparently. It only matters if your face is oily when it looks bad. As long as the acne is at bay, it should be ok. Maybe you might want to start seriously exercising. Like 30 minutes jogging/day. If you get your liver more effecient, then you might be able to go higher on the meds. And if you loose weight, and stay at the same dose, your mg/kg goes up.

What happens is that roaccutane is meant to work forever, if you have a high enough dosage, and for long enough. I remember the minimum around 1.1mg/kg, and around 6 months. It depends how bad it is of course. I was on it for only 5 months, and it's held it off very nicely! But not totally. Other people are on it for years at high dosages, and they come off, and it comes back. It depends on the individual, sorry to say that.

Plus remember that the changes happen around 3-4 weeks after you change the dose. The drug is really slow to act. It works on the first layer of the skin, and to see any difference, you need to wait around 6 weeks for your skin to shed so you can see it.

Don't be scared. If worse comes to worse, you could always add more retinoids to your skin with some tretinoin. Just be sure to do with the doc's supervision. We wouldn't want your face falling off now :lol: . I'm joking....

Share this post


Link to post
Share on other sites

Don't worry about me being in shape I'm very fit, I'm a basketball player, my weight is high because I'm 1.98m tall I guess that's 6 feet 6 inches american? But anyways, the dose is 0.5-1mg/kg, it can be used up to 2mg/kg but that's for very bad cases of acne. I have severe acne but not cystic, maybe a few cysts a month under my skin but they are not really visible at the surface. Anything more then 1mg per body weight is not really good, besides my doctor said as long as I hit a at least 120mg/kg cumulative dose (that's the dose that you add up from your whole course, he explained it to me how it works) that's all it matters.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×